Alert archive / Texas / Small Craft Advisories in 2013
Small Craft Advisory 2, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jan 8, 2013, 2:39 PM CST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2013, 2:39 PM CST (20:39 UTC)
- Expired
- Jan 9, 2013, 3:59 PM CST
- In force
- 25 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
222 WHUS74 KBRO 082039 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 239 PM CST TUE JAN 8 2013 ...HAZARDOUS MARINE CONDITIONS OCCURRING ACROSS THE LOWER TEXAS GULF WATERS... .A SURFACE LOW DEVELOPING OVER SOUTH TEXAS AND NORTHEAST MEXICO IS INCREASING THE SURFACE WINDS OVER THE LOWER GULF WATERS WHICH IS IN TURN INCREASING THE GULF SWELLS. THESE ELEVATED WINDS AND SEAS WILL CONTINUE FROM THIS EVENING THROUGH EARLY WEDNESDAY MORNING AS THE STRONG SOUTH TO SOUTHEAST WINDS PREVAIL. GMZ150-155-170-175-090500- /O.NEW.KBRO.SC.Y.0002.130108T2039Z-130109T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 239 PM CST TUE JAN 8 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS AND WAVES: THE SOUTH TO SOUTHEAST WINDS WILL CONTINUE AT 20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS THROUGH SUNRISE WEDNESDAY. THESE STRONG WINDS WILL MAINTAIN THE GULF SWELLS IN THE 6 TO 8 FOOT RANGE THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
4 follow-up statements
173 WHUS74 KBRO 090307 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 907 PM CST TUE JAN 8 2013 ...HAZARDOUS MARINE CONDITIONS OCCURRING ACROSS THE LOWER TEXAS GULF WATERS... .STRONG WINDS AND HIGH SEAS TO PERSIST OVERNIGHT WITH A SURFACE LOW PRESSURE AREA TO MOVE VERY SLOWLY NORTHEAST INTO WEST CENTRAL TEXAS OVERNIGHT. AS THE LOW MOVES INTO CENTRAL TEXAS BY WEDNESDAY MORNING WINDS ARE EXPECTED TO DIMINISH. GMZ150-155-170-175-091200- /O.CON.KBRO.SC.Y.0002.000000T0000Z-130109T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 907 PM CST TUE JAN 8 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS AND WAVES: THE SOUTH TO SOUTHEAST WINDS WILL CONTINUE AT 20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS THROUGH SUNRISE WEDNESDAY. THESE STRONG WINDS WILL MAINTAIN THE GULF SWELLS IN THE 6 TO 9 FOOT RANGE THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
888 WHUS74 KBRO 090905 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 305 AM CST WED JAN 9 2013 ...HAZARDOUS MARINE CONDITIONS CONTINUE OFFSHORE THE LOWER TEXAS COAST TODAY... .STRONG WINDS AND HIGH SEAS WILL PERSIST THIS MORNING THROUGH THIS AFTERNOON AS A SURFACE LOW PRESSURE AREA MOVES SLOWLY NORTHWARD INTO SOUTH CENTRAL TEXAS LATER TODAY. AS THE LOW MOVES INTO SOUTH CENTRAL TEXAS BY THIS EVENING WINDS WILL DIMINISH. GMZ150-155-170-175-091715- /O.EXT.KBRO.SC.Y.0002.000000T0000Z-130110T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 305 AM CST WED JAN 9 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS AND WAVES: EAST TO SOUTHEAST WINDS AT 15 TO 25 KNOTS WILL CONTINUE THIS MORNING BEFORE SHIFTING TO THE WEST AND NORTHWEST THIS AFTERNOON. SEAS OF 6 TO 9 FEET WILL CONTINUE OFFSHORE THE LOWER TEXAS COAST THIS MORNING THROUGH EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
037 WHUS74 KBRO 091822 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1222 PM CST WED JAN 9 2013 ...HAZARDOUS MARINE CONDITIONS CONTINUE OFFSHORE THE LOWER TEXAS COASTLINE THIS AFTERNOON... .STRONG NORTHWEST WINDS AND ELEVATED SEAS WILL PERSIST THIS AFTERNOON AS A SURFACE LOW PRESSURE AREA MOVES SLOWLY NORTHWARD INTO SOUTH CENTRAL TEXAS LATER TODAY. AS THE LOW MOVES INTO SOUTH CENTRAL TEXAS BY THIS EVENING WINDS WILL DIMINISH. GMZ150-155-170-175-100000- /O.CON.KBRO.SC.Y.0002.000000T0000Z-130110T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1222 PM CST WED JAN 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS AND WAVES: NORTHWEST WINDS AT 20 TO 25 KNOTS WILL CONTINUE WITH SEAS OF 6 TO 8 FEET PERSISTING THROUGHOUT HIS AFTERNOON. THE STRONG WINDS AND ELEVATED SEAS WILL START TO DECREASE LATER THIS EVENING AND THROUGH THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
229 WHUS74 KBRO 092159 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 359 PM CST WED JAN 9 2013 ...MARINE CONDITIONS IMPROVING... .CURRENT OBSERVATIONS INDICATE THAT THE STRONG NORTHWEST WINDS HAVE WEAKENED AND THE ELEVATED SEAS HAVE DECREASED LATE THIS AFTERNOON OVER THE LOWER TEXAS COASTAL WATERS. WINDS EXPECTED TO REMAIN IN THE 10 TO 15 KNOT RANGE THIS EVENING AND OVERNIGHT. SEAS WILL CONTINUE TO SUBSIDE TONIGHT BUT SEAS MAY REACH 6 FEET AT TIMES WELL OFFSHORE. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION 20 TO 60 NM EAST OF PADRE ISLAND THROUGH TONIGHT. GMZ150-155-170-175-092300- /O.CAN.KBRO.SC.Y.0002.000000T0000Z-130110T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 359 PM CST WED JAN 9 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 1:13 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Jan 8, 1:13 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 113 PM CST TUE JAN 8 2013 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...THE AVIATION FORECAST WILL BE PRETTY TRICKY OVER THE NEXT 24 HOURS. CURRENTLY KBRO RADAR SHOWS MOST OF THE STRONGER CONV LOCATED OVER THE MARINE AREAS FROM 20 TO 60 NM OFFSHORE MOVING NE. AREAS OF LIGHT TO MODERATE SHOWERS PERSIST SOUTH OF THE RIVER MOVING NE TOWARDS THE LOWER RGV AIRPORTS. LAPS CAPE FIELDS INDICATE THE MOST UNSTABLE AIR REMAINS POOLED OFFSHORE WHERE THE CURRENT MARINE CONV IS FIRING. EXPECT THE FAIRLY STABLE ATMS TO CONTINUE OVER THE LOWER RGV FOR THE FIRST PORTION OF THE TAF PERIOD LIMITING THE STRONGER CONV COVERAGE. AS THE 500 MB LOW AND THE ASSOCIATED SURFACE LOW PUSH EAST TOWARDS DEEP SOUTH TEXAS LATER TONIGHT EXPECT THE CONV TO BECOME MORE DYNAMICALLY DRIVEN RESULTING IN STEADILY EXPANDING CONV REDUCING THE CEILINGS AND VSBYS. DRIER AND MORE STABLE AIR WILL START TO FILTER INTO THE REGION LATE IN THE TAF PERIOD ALLOWING FOR A RETURN OF BETTER AVIATION CONDITIONS. WILL GO WITH VFR/MVFR CONDITIONS EARLY IN THE TAF FORECAST PERIOD WITH MVFR/IFR CONDITIONS EXPECTED LATER TONIGHT THROUGH 15Z WED. AM NOT SURE HOW LONG TO HOLD IN THE LOWER CEILINGS OVER THE REGION IN THE WAKE OF THE FRONT. SO WILL ERROR ON THE PESSIMISTIC SIDE AND HOLD THEM IN THROUGH 18Z. && .PREV DISCUSSION... /ISSUED 548 AM CST TUE JAN 8 2013/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...SCATTERED SHOWERS WITH OCCASIONAL LIGHTNING WILL IMPACT THE MFE...HRL...BRO TAFS SITES AND ACROSS THE FORECAST AREA FOR THE NEXT FEW HOURS. SURFACE LOW PRESSURE CENTER OVER SOUTH CENTRAL TEXAS HAS VEER WINDS TO THE SOUTHEAST ALLOWING MOISTURE CONTENT TO INCREMENT TODAY. STRONG UPPER LEVEL SYSTEM WILL APPROACH THE RGV TODAY ALLOWING THIS SE FLOW TO INCREASE THROUGH THE DAY. EXPECT STRONG LOW LEVEL JET AND UPPER LEVEL JET ALOFT SUPPORTIVE FOR STRONG WINDS WITHIN THE SEVERE THUNDERSTORMS THIS AFTERNOON AFTER 18Z AND CONTINUING INTO EARLY WEDNESDAY. PREV DISCUSSION... /ISSUED 338 AM CST TUE JAN 8 2013/ .THERE IS A SLIGHT RISK OF SEVERE WEATHER TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING ACROSS DEEP SOUTH TEXAS... SHORT TERM /TODAY THROUGH WEDNESDAY/...STRONG UPPER LEVEL SYSTEM IS ON TRACK AND MOVING TO THE SOUTHEAST ACROSS NORTHERN MEXICO WITH A STRONG MID LEVEL JET AROUND THE BASE OF THE SYSTEM PUTTING THE RGV UNDER FAVORABLE DIFFLUENT FLOW ALOFT. AS OF 09Z A BAND OF SHOWERS AND THUNDERSTORMS HAD DEVELOPED EAST OF THE SIERRA MADRE AND MOVING QUICKLY AT 20 TO 30 MPH TOWARDS THE NORTHEAST. MEANWHILE...WARMER MOIST AIR FROM THE GULF OF MEXICO WILL INCREASE THE MOISTURE CONTENT IN THE AREA WITH DEWPOINT VALUES REACHING THE MID TO UPPER 60S TODAY INTO TOMORROW. THIS ALONG WITH THE WARM FRONT WILL ALLOW FOR SCATTERED SHOWERS TO OCCUR THROUGH THE MORNING HOURS PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING...LIGHT TO MODERATE RAIN. THE ATMOSPHERIC ENVIRONMENT WILL BECOME MORE UNSTABLE BY THE AFTERNOON HOURS WITH DEEP LAYER SHEAR SUPPORTIVE OF ORGANIZED UPDRAFTS AND THE LOWER TROPOSPHERIC SHEAR WILL BE HIGH ENOUGH FOR ROTATION POTENTIAL FOR DAMAGING WINDS AND A COUPLE OF ISOLATED TORNADOES. COVERAGE OF PRECIPITATION ACROSS THE CWA AND WEAK LAPSE RATES SHOULD REDUCE THE LARGE HAIL POTENTIAL WITH THIS STORMS. THIS WILL INITIATE FROM THE WESTERN COUNTIES AND MOVE ACROSS THE RGV THROUGH THE DAY AND END SOME TIME LATE WEDNESDAY MORNING. THE SOUTHEAST WARM AIR WILL ALLOW TEMPERATURES TO REACH IN THE MID TO UPPER 70S TODAY ACROSS THE VALLEY. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE ACROSS THE AREA SOME TIME AROUND 6Z WEDNESDAY WITH SHOWERS AND STORMS EXPECTED AHEAD OF THIS FRONT TO CONTINUE THROUGH EARLY WEDNESDAY MORNING. A SQUALL LINE IS EXPECTED TO MOVE THROUGH THE UPPER VALLEY EARLY EVENING TUESDAY AND ACROSS THE LOWER VALLEY BY EARLY WEDNESDAY. NOT MUCH COOL AIR EXPECTED WITH THIS FRONT WHICH WILL PROVIDE HIGH TEMPERATURES IN THE MID 70S WEDNESDAY. SHOWER ACTIVITY SHOULD BEGIN TO DIMINISH WEDNESDAY AFTERNOON AS MOST OF THE FRONT MOVES OUT OF THE AREA AND OVER THE ADJACENT COASTAL WATERS OF THE GULF LATE WEDNESDAY. LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...DRY AIR WILL CONTINUE TO PUNCH INTO THE CWA WED NIGHT WITH THE SURFACE LOW PRESSURE ACROSS NORTH TEXAS. SUBSIDENCE WILL PREVAIL ACROSS THE AREA THURSDAY IN THE WAKE OF THE 500MB LOW BUT AN ONSHORE FLOW WILL RETURN BY THE END OF THE WEEK AS LOW PRESSURE DEVELOPS ON THE LEE SIDE OF THE ROCKIES FRIDAY. 500MB TROUGH ACROSS THE WESTERN UNITED STATES FRIDAY WILL MOVE EASTWARD SATURDAY BRINGING A COLD FRONT ACROSS THE RIO GRANDE VALLEY LATE SATURDAY INTO EARLY SUNDAY. THIS WILL PROVIDE A SLIGHT CHANCE OF SHOWERS ACROSS THE COASTAL SECTIONS OF THE CWA AS A RESULT. A SLIGHT CHANCE OF RAIN WILL LINGER ACROSS THE COASTAL WATERS MONDAY BEFORE HIGH PRESSURE BUILDS INTO THE AREA. MARINE... TODAY THROUGH WEDNESDAY...SOUTHEAST FLOW WILL BEGIN TO INCREASE IN THE AFTERNOON TODAY AND TONIGHT WITH THE APPROACH OF A STRONG UPPER LEVEL SYSTEM FROM THE WEST. SCA CONDITIONS ARE LIKELY THIS EVENING OVER THE GULF WATERS WITH BUILDING SEAS BETWEEN 6 TO 7 FEET BY WEDNESDAY. CONDITIONS WILL CONTINUE TO DETERIORATE THROUGH THE DAY WITH STRONG CONVECTION INLAND AND ALONG THE COAST BY THIS EVENING AND OVER THE GULF WATERS WEDNESDAY. STORMS ARE FAVORABLE OF BECOMING SEVERE PRODUCING STRONG GUSTY WINDS AND ROTATING UPDRAFTS FOR ISOLATED TORNADOES. THE FRONT ASSOCIATED WITH THIS SYSTEM WILL MAKE ITS WAY ACROSS THE VALLEY BY THE EVENING HOURS TUESDAY INTO WEDNESDAY MORNING. EXPECT A MORE NW FLOW BEHIND THE FRONT AND SEAS GRADUALLY LOWERING BY WEDNESDAY AFTERNOON AS THE WINDS WEAKEN. WEDNESDAY NIGHT THROUGH SATURDAY...LIGHT AND VARIABLE WINDS WILL BECOME LIGHT FROM THE NORTH ACROSS THE COASTAL WATERS WED NIGHT INTO THURSDAY AS HIGH PRESSURE SETTLES ACROSS THE AREA. WINDS WILL VEER TO THE SOUTHEAST FRIDAY AS THE RIDGE SHIFTS EASTWARD AND VEER TO THE SOUTH SATURDAY AHEAD OF A COLD FRONT MOVING INTO SOUTH TEXAS SAT AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 63 71 51 69 / 80 80 20 10 BROWNSVILLE 62 71 50 71 / 80 80 20 10 HARLINGEN 61 72 48 69 / 80 80 20 10 MCALLEN 62 75 50 74 / 80 60 10 10 RIO GRANDE CITY 59 75 48 75 / 70 40 10 0 SOUTH PADRE ISLAND 64 71 53 68 / 80 80 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV SHORT TERM...60 LONG TERM...63 GRAPHICAST/UPPER AIR...VEGA
Hazardous weather outlook, Jan 8, 12:10 PM CST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1210 PM CST TUE JAN 8 2013 TXZ248>257-091100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1210 PM CST TUE JAN 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A MODERATE TO HIGH RISK OF RIP CURRENTS IS LIKELY AT LOCAL BEACHES THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... ORGANIZED THUNDERSTORMS ARE POSSIBLE STARTING TUESDAY AFTERNOON THROUGH WEDNESDAY AHEAD OF A COLD FRONT. SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN SEVERE WEATHER THREATS WOULD BE DAMAGING WINDS...ISOLATED TORNADOES...AND POSSIBLE HAIL. MONITOR UPDATED FORECASTS FOR THE LATEST INFORMATION AS CONDITIONS COULD CHANGE. SKYWARN SPOTTERS HAVE BEEN ACTIVATED FOR THIS EVENING AND TONIGHT. SPOTTERS ARE ENCOURAGED TO MONITOR FOR THE LATEST INFORMATION. GMZ130-132-135-150-155-170-175-091100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1210 PM CST TUE JAN 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORY WILL BE ISSUED THIS AFTERNOON. THESE ADVISORIES WILL REMAIN IN EFFECT THROUGHOUT TONIGHT INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS HAVE BEEN ACTIVATED FOR THIS EVENING AND TONIGHT. SPOTTERS ARE ENCOURAGED TO MONITOR FOR THE LATEST INFORMATION.
In the hours before
Special weather statement, Jan 8, 9:15 AM CST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 915 AM CST TUE JAN 8 2013 TXZ254>257-081615- INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 915 AM CST TUE JAN 8 2013 ...STRONG THUNDERSTORMS MOVING QUICKLY OVER NORTHEASTERN CAMERON COUNTY... AT 9 AM...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A CLUSTER OF FAST MOVING THUNDERSTORMS OVER NORTHEASTERN CAMERON COUNTY AND SOUTHEASTERN WILLACY COUNTY. THESE THUNDERSTORMS ARE MOVING QUICKLY TO THE NORTHEAST AT AROUND 30 MPH AND WILL PRODUCE BRIEF DOWNPOURS...LIGHTNING AND SOME BRIEF WIND GUSTS FROM 30 TO 40 MPH NEAR THE TOWNS OF LA TINA...LA LEONA...BUENA VISTA AND ARROYO CITY THROUGH 10 AM. && FOR ALL YOUR LOCAL WEATHER NEEDS...GO TO OUR WEBSITE AT HTTP://WEATHER.GOV/RGV.
Local storm report, Jan 8, 11:50 AM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1150 AM CST TUE JAN 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM NON-TSTM WND DMG DONNA 26.17N 98.05W
01/08/2013 HIDALGO TX EMERGENCY MNGR
WESLACO EM REPORTED TREE BLOWN OVER ON THE 400 BLOCK OF
7TH STREET IN THE CITY OF DONNA... TREE FELL ON PARKED
CAR... NO INJURIES
&&
EVENT NUMBER BRO1300001
AVThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 9:14 AM CST | Special Marine Warning | BRO | 2 hr | |
| Jan 8, 10:11 AM CST | Special Marine Warning | BRO | 64 min | |
| Jan 8, 12:13 PM CST | Special Marine Warning | BRO | 62 min | |
| Jan 8, 1:27 PM CST | Special Marine Warning | BRO | 33 min |
Nearby
Small Craft Advisories in Texas, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.